I Now Have a Very Prominent tear trough on the left side where the ridge protrudes. I can only put it down to the botox. Can botox cause this and if so will it rectify itself as it wears off? The other tear trough is fine and Ive never had any issue with them before the botox. I also get slight tingling near the ridge.
Three Botox Injections in Crows Feet Area, Bunny Lines and Under the Eyes
Doctor Answers (10)
Botox injection causing an asymmetry or undesired effect
Botox will relax the muscles where it is injected.
If injected into the middle of the orbicularis muscles, this relaxes those muslces and can allow the cheek to descend.
This can affect the outer eyelid-cheek junction (commonly) or the tear trough area (less frequently)
This effect goes away with time.
Web reference: http://www.drbrent.com/index.php
Incorrectly placed Botox injection can alter lower lid shape.
We have seen this occasionally. The good news is the bad effect is usually gone in three or four months. There is no treatment.
Botox injections didn't cause prominent tear trough
No, I do not believe that the Botox injections to the Crow's Feet and "bunny lines" could have created your prominent tear troughs. You should stop all future Botox for 1 year and see if things change. IMHO, Botox is not meant to be placed into the lower eyelid muscle as this can cause drooping of the lower eyelid.
Web reference: http://www.drfpalmer.com
You might also like...
Unequal relaxation after treatment of bunny lines might affect tear troughs
I suppose it is possible that unequal relaxation [in particular of the levator labii superioris alaeque nasi = "LLSAN"] after treatment of bunny lines might affect tear troughs, in particular when the LLSAN is contracted. If this is the case, then a tiny bit more BOTOX® on the stronger side might be all that is needed to restore the symmetry of your tear trough area.
The best way to sort this out is by referring to pre-treatment photos, which ideally were shot relaxed and at full contraction, without flash, under symmetrical lighting by your doctor.
Depending on how the BOTOX was placed, it can affect the lower eyelid.
A photograph of your concerns would be very helpful. In general, yes crowsfeet BOTOX injections can diffuse and have an effect on the appearance of the lower eyelid. One of the surprising results occur when the treatment smooths the lateral lower eyelid wrinkles but leaves the inner lower eyelid muscles untreated. Paradoxically, this can actually make the over all lower eyelid much more tired looking. The treatment for this situation is just a time bit more of BOTOX in these inner eyelid wrinkles.
Web reference: http://www.lidlift.com
Botox affecting your tear trough
It is possible that this result was caused by the Botox injections. You should return to your injector for assessment. A small amount of Botox on the other side might be appropriate or just waiting a few months for the effect to wear off.
Botox and tear trough
I have occasionally seen this. In the few cases that ive seen the patients all had prominent tear troughs to start. In these cases we believed it was due to injecting laterally on the nose to correct bunny lines. Avoid bunny line injections or ask your injector to avoid lateral bunny line injection. I rarely inject botox under the eyes. This probably is best to avoid in your case. Review your pre treatment photos.
Temporary distortion of the tear trough after Botox
No One can state unequivocally what happened to you without knowing the exact areas of insertion of Botox and examining your current condtion. However, if before the Botox you didn't have an asymmetric tear trough and now you do, without having had any fillers, then it may be related to some muscle relaxation of the infraorbital areas. If this is the case, it will go away by itself in three to four months. No Botox effect is permanent.
Web reference: http://www.thenyac.com/botox/index.html
Did Botox worsen tear troughs?
All good feedback from panel members as to possible causes and/or solutions.
Most importantly, we recommend that you return to your practitioner to address and photograph your concerns. A review of your photos prior to treatment will also indicate if your outcomes are directly related to your treatment.
It may be helpful to consider the possibility of using dermal filler (ex: Restylane) in the tear trough depression to provide more symmetry and to add volume to camouflage what you are describing.
We are very selective and conservative as to who is a candidate for under eye Botox injections as this area may lead to a negative outcome if there is skin laxity, fat bag, etc.
Asymmetry of lower lids after botox injections
Botox injections can result in asymmetry of the lower eyelids with more descent on one side if either more units were injected or the muscle is somewhat weaker on one side. The orbicularis oculi immediately below the lower eyelid margin requires 1-2 units of Botox for relaxation. The bunny lines require about the same amount of Botox.
In time this should resolve as the action of Botox wears off.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.